Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Hairloss. Diagnosed with telogen effluvium. No help with shampoos, solutions. Suggestions?

hi my name is Rayane 24 years old, i have got married 8 months ago and i traveled to live with my husband in being away from home and family made me be stressed for a period in the frst 3 month i didnt suffer from hair loss but in october shedding was increasing cz i used to have curly thick hair with volume i am loosing thickness and its increasing.I Have been taking vitamins for 4 month and vitamin d but last month the 13th of January 2013 i started using 4% minoxidil and special shampoo for dandruff that appeared before i didnt use to have it.they said i have telogen effluvium . PLEASE PLEASE HELP ME i wana live hapy cz its affecting my life.for how long i wil have shedding from minoxidil and what shd i do?? please help me drs
Asked On : Mon, 11 Feb 2013
Answers:  2 Views:  488
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
HI, thanks for posting
You have been diagnosed as Telogen effluvium, which is a self limiting condition . It can occur due to stress which may be physical or psychological. In this the hair in the growing phase suddenly go to resting phase and finally falling phase which takes about 3 months, that is why increased hair fall is seen after 3 months of stress.
Dont worry about it it will come down.

formost thing to do is avoid stress
Take a high protien diet
take multivitamin and biotin
minoxidil 2% lotion daily at night( there may be increased hair fall in the biginning but it will come down as you continue using it)
Since this is self limiting condition it usually resolves within six months
Hope that answers your query
Answered: Tue, 12 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Polash Sannigrahi's  Response
Jun 2015
Dear Rayane..
Telogen effluvium is a condition characterised by thinning of hair.

Causes are:
1. Environmental factors
2. Stress
3. Deficiency of certain minerals, vitamines & amino acids in diet. e.g. Iron, zinc, vit B complex, lysine.
4. Hormonal factors. e.g. Hypothyroidism
5. Any incidence of surgery, shock, etc.

Management includes:
1. Treating the underlying cause
2. Avoidance of stress
3. Dietary modifications
4. Minoxidil solution to be applied locally to stimulate the hair follicles
5. Multivitamin & multi mineral supplementation. will be better to consult a Dermatologist to find out the underlying cause & start treatment accordingly.
There is nothing to is a reversible condition as the hair follicles are not destroyed but are in a dormant state.
Wishing you good health.
Thanks & take care.
Answered: Tue, 12 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor